MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 27mm masters valve was selected for implant.While testing the valve after implantation, a metallic piece was observed to be detached.The valve was explanted and replaced with another 27mm masters valve (serial number: unknown).The procedure was extended 30 minutes.Additional information is requested.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet had dislodged from the orifice and was returned reinserted.There was chipping on two butterfly pivot areas.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgement and damage could not be conclusively determined; however, it was consistent with some external force applied to the leaflet and orifice, which overstressed the carbon material and resulted in the damage.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters valve was selected for implant.After implantation, the valve was tested with a leaflet tester and a leaflet was observed to be detached.The valve was explanted and replaced with another 27mm masters valve (serial number: unknown) and no patient consequences were reported.Per site, the procedure and cardiac pump time were extended 30 minutes.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters valve was selected for implant.After implantation, the valve was tested with the valve holder and a leaflet was observed to be detached.The valve was explanted and replaced with another 27mm masters valve (serial number: unknown) and no patient consequences were reported.Per site, the procedure and cardiac pump time were extended 30 minutes.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8374425
Report Number2648612-2019-00014
Device Sequence Number16695205
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number6701890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer02/28/2019
05/29/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/25/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;